Funnel Cloud, Lincoln
- When
- April 22, 11:40 AM MST to 11:45 AM MST
- Where
- Lincoln County, 8 mi S of Shoshone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.002, -114.138 (the zone’s center; the record gives no point)
A Bureau of Land Management official spotted and photographed a funnel cloud between the city of Shoshone and Notch Butte.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A Bureau of Land Management official spotted and photographed a funnel cloud between the city of Shoshone and Notch Butte.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 22, 8:40 AM MST, 3 hours earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 940 AM MDT TUE APR 22 2003 SHOWERS ALREADY UNDERWAY THIS MORNING...MAINLY THROUGHOUT SNAKE RIVER PLAIN...WITH MODERATE QPF OF NEARLY 0.20 AT KPIH. SOME WEAK 88D RETURNS ALSO SHOWING UP IN SOUTHEAST HIGHLANDS AS NEXT BAND ROTATES NORTHWEST AROUND U/L LOW IN SOUTHERN NEVADA. HAVE NOT SEEN ANY LIGHTNING STRIKES YET IN CWA...BUT INCREASING INSTABILITY THROUGH THE AFTERNOON LEAVES IT A DEFINITE POSSIBILITY THROUGH THE EVENING. 12Z MESOETA PAINTING -3 LI WITH LOW SFC BASED CAPE AND THETA-E RIDGE BY MID AFTERNOON. HAVE ALREADY UPDATED GRIDS TO INCREASE POPS. HAVE ALSO UPDATED TONIGHTS MIN TEMP GRID UPWARD A BIT TO ACCOUNT FOR INCREASED MOISTURE AND CLOUD COVER OVERNIGHT. WILL SEND ZFP UPDATE SHORTLY. DMH .KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 550 AM MDT TUE APR 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 119 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351631.